Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 18, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 5, 2004, 11:41 AM CST for Rankin County, Smith County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 5, 2004, 11:41 AM CST (17:41 UTC)
- Expired
- Feb 5, 2004, 12:25 PM CST
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Rankin County, MS, Smith County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 5, 5:40 AM CST | Tornado Watch | SPC | 6 hr |
| Feb 5, 11:35 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.7 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 547 m²/s²
- 0-3 km storm-relative helicity
- 845 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
007 WUUS54 KJAN 051741 SVRJAN MSC121-129-051825- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1140 AM CST THU FEB 5 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SMITH COUNTY IN CENTRAL MISSISSIPPI SOUTHEAST RANKIN COUNTY IN CENTRAL MISSISSIPPI * UNTIL 1225 PM CST * AT 1140 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF STAR...OR ABOUT 7 MILES NORTHWEST OF MENDENHALL...MOVING NORTHEAST AT 55 MPH. * THIS STORM WILL BE NEAR PUCKETT BY 1145 AM NEAR TRENTON BY NOON. A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF PENNIES IS LIKELY WITH THIS STORM. LAT...LON 3208 9007 3208 8968 3222 8945 3221 8989 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 5, 5:30 AM CST, 6 hours 11 minutes earlier.
Area forecast discussion, Feb 5, 5:30 AM CST, 6 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 530 AM CST THU FEB 5 2004 .SHORT TERM...(TODAY THROUGH SATURDAY) BUSY WEATHER TODAY AS HEAVY RAIN DEVELOPS OVER THE REGION. FFA REMAINS UP TODAY ACROSS WHOLE AREA. FLASH FLOODING HAS ALREADY BEEN REPORTED IN SEVERAL OF OUR LOUISIANA PARISHES AS OVER 2 INCHES OF RAIN HAS FALLEN OVERNIGHT. ADDITIONAL 2 TO 3 INCHES WILL BE POSSIBLE TODAY...ESPECIALLY NORTH OF INTERSTATE 20. LATEST SFC ANALYSIS HAS A TROUGH FROM SOUTHWEST LOUISIANA NOSING NORTHEAST INTO THE DELTA. SHOWERS AND THUNDERSTORMS CONTINUE TO FIRE ALONG THE TROUGH AND TRAIN ACROSS OUR WESTERN CWA. SOUTH OF THE TROUGH STRONG SOUTHERLY WINDS PROMPTED THE ISSUANCE OF A LAKE WIND ADVISORY TODAY. A CENTER OF LOW PRESSURE WILL RIDE UP THE TROUGH TODAY AND DRAG A COLD FRONT ACROSS THE REGION LATER TONIGHT. STRONG DYNAMICS AND DECENT INSTABILITY WILL LEAD TO THE POSSIBILITY OF A FEW SEVERE THUNDERSTORMS ACROSS OUR SOUTHERN CWA TODAY AS WELL. THERE WILL STILL BE A FEW SHOWERS IN THE SOUTHEAST AT DAY BREAK FRIDAY BUT A MUCH COOLER AND DRIER AIRMASS WILL FILTER INTO THE REGION AND END THE RAIN DURING THE DAY FRIDAY. THE UPPER TROUGH AXIS WILL SHIFT EAST OF THE REGION SATURDAY AND HIGH PRESSURE WILL BUILD IN SFC AND ALOFT PROVIDING A DRY WEEKEND... && .LONG TERM...(SUNDAY THROUGH WEDNESDAY)...LITTLE CHANGES MADE TO FCST. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 65 47 51 31 / 100 100 30 05 MERIDIAN 65 48 53 32 / 100 100 30 05 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLOOD WATCH TODAY. LAKE WIND ADVISORY TODAY EAST AND SOUTH. LA...FLOOD WATCH TODAY. AR...FLOOD WATCH TODAY. &&
Hazardous weather outlook, Feb 5, 6:44 AM CST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0644 AM CST THU FEB 05 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 061244- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 0644 AM CST THU FEB 05 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF NORTHEAST LOUISIANA AND MOST OF CENTRAL MISSISSIPPI...GENERALLY ALONG AND SOUTHEAST OF LINE FROM WINNSBORO LOUISIANA TO SILVER CITY TO GREENWOOD MISSISSIPPI. ISOLATED SEVERE THUNDERSTORMS IS EXPECTED NORTHWEST OF THIS LINE. THE SEVERE WEATHER WILL BE POSSIBLE ACROSS THE REGION TODAY. THE SEVERE WEATHER WILL BE CONFINED TO THE SOUTHEAST A LINE FROM QUITMAN TO COLUMBIA FOR THIS EVENING. STRONG THUNDERSTORMS OVER CENTRAL LOUISIANA WILL MOVE INTO NORTHEAST LOUISIANA AS WELL AS PORTIONS OF CENTRAL MISSISSIPPI THIS MORNING...WHICH WILL CONTINUE THROUGH MAINLY THIS AFTERNOON. THE SEVERE STORMS WILL HAVE THE CAPABILITY OF PRODUCING DAMAGING WINDS OF 60 TO 70 MILES AN HOUR...LARGE HAIL AND ISOLATED TORNADOES. AN AREA OF LOW PRESSURE COMING FROM THE SOUTHWEST WILL BRING A WARM FRONT THROUGH THE REGION...WHICH WILL BE FOLLOWED BY A COLD FRONT. RICH GULF MOISTURE AND LOW LEVEL INSTABILITY WILL FAVOR THE POSSIBILITY OF SEVERE WEATHER THROUGH THIS EVENING. THE COLD FRONT WILL SWEEP THROUGH THE REGION TONIGHT ENDING THE RAIN FROM THE WEST. ...FLOODING... WIDESPREAD RAIN IS EXPECTED TO CONTINUE TO DEVELOP FROM SOUTHWEST TO NORTHEAST OVER THE OUTLOOK AREA TODAY AND WILL END FROM THE WEST THIS EVENING. HEAVY PERSISTENT RAINS SHOULD AFFECT AREAS MAINLY NORTHWEST OF THE NATCHEZ TRACE EARLY THIS MORNING AND THEN SPREAD SOUTHEAST ACROSS THE REST OF THE REGION BY THIS AFTERNOON. THIS HAS PROMPTED A FLOOD WATCH FOR THE REGION FOR TODAY. RAINFALL AMOUNTS OF 1 TO 3 INCHES HAVE ALREADY FALLEN...GENERALLY NORTHWEST OF THE NATCHEZ TRACE. AN ADDITIONAL 1 TO 3 INCHES CAN BE EXPECTED ACROSS THE REGION THROUGH THIS EVENING. THESE RAINS COMBINED WITH DAMP SOILS...WILL PRODUCE LARGER RUNOFF WITH PONDING OF WATER ON ROADS AND FLOODING OF POOR DRAINAGE AREAS LIKELY GOING INTO TONIGHT. ALSO SOME OF OUR RIVERS IN THE REGION ARE IN RIVER FLOOD CONDITION. ABUNDANT GULF MOISTURE FEEDING NORTHWARD IN CONJUNCTION WITH STRONG UPPER LEVEL WINDS WILL ENHANCE THE RAINFALL RATES...ESPECIALLY WHERE THUNDERSTORMS MOVE REPEATEDLY ACROSS THE SAME LOCATION FOR SEVERAL HOURS. ...NON PRECIPITATION... A LAKE WIND ADVISORY IS IN EFFECT FOR PORTIONS OF CENTRAL MISSISSIPPI...GENERALLY ALONG AND SOUTHEAST OF THE NATCHEZ TRACE PARKWAY. AN AREA OF LOW PRESSURE WILL CAUSE BREEZY CONDITIONS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH. GUSTY WINDS WILL LEAD TO ROUGH WATERS. DRIVERS OF VANS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ON ALERT FOR GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED FOR TODAY INTO THIS EVENING. OTHERWISE...ACTIVATION IS NOT ANTICIPATED FRIDAY THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Feb 5, 10:31 AM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1031 AM CST THU FEB 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1027 AM HAIL 2 NW HARRISVILLE 31.99N 90.10W
02/05/2004 0.75 INCH SIMPSON MS EMERGENCY MNGR
&&
MRW/ARCLocal storm report, Feb 5, 10:47 AM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1047 AM CST THU FEB 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1045 AM FLASH FLOOD BRANDON 32.28N 90.00W
02/05/2004 RANKIN MS EMERGENCY MNGR
WATER ENTERING HOMES IN BRANDON
1041 AM HAIL STAR 32.09N 90.05W
02/05/2004 1.00 INCH RANKIN MS EMERGENCY MNGR
STREET FLOODING OCCURRING ALSO
&&
MRW/ARCLocal storm report, Feb 5, 10:56 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1056 AM CST THU FEB 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1022 AM FLASH FLOOD BRANDON 32.28N 90.00W
02/05/2004 RANKIN MS NWS EMPLOYEE
MINOR STREET FLOODING ALONG WITH 2-3 HOMES FLOODED ON THE
SOUTH SIDE OF THE SUNCHASE NEIGHBORHOOD AND NEAR HIGHWAY
468 AND 18. DRAINAGE CREEK THAT GOES THROUGH SUBSTATION
HAS FLOODED. ALSO WIDESPREAD DEEP PONDING ALONG HIGHWAY
468.
&&
MRW/ARCLocal storm report, Feb 5, 11:00 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1100 AM CST THU FEB 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1040 AM TSTM WND DMG PINEY WOODS 32.06N 89.99W
02/05/2004 SIMPSON MS EMERGENCY MNGR
TREES DOWN ON RANKIN AND SIMPSON COUNTY LINE AT HIGHWAY
49.
&&
MRW/ARCLocal storm report, Feb 5, 11:15 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1115 AM CST THU FEB 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1029 AM TSTM WND DMG HARRISVILLE 31.97N 90.08W
02/05/2004 SIMPSON MS LAW ENFORCEMENT
ROOF OFF A HOUSE. TREES DOWN.
&&
MRW/ARCLocal storm report, Feb 5, 11:39 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1139 AM CST THU FEB 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1136 AM FLASH FLOOD BROOKHAVEN 31.58N 90.45W
02/05/2004 LINCOLN MS EMERGENCY MNGR
CARS FLOODED, STREETS FLOODED. WATER ENTERING INTO
BUILDINGS.
1136 AM FLASH FLOOD NATCHEZ 31.55N 91.39W
02/05/2004 ADAMS MS EMERGENCY MNGR
3.61 INCHES OF RAIN REPORTED. MUDSLIDES REPORTED.
&&
MRW/ARCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 2:08 AM CST | Flash Flood Warning | JAN | Issaquena | 3 hr |
| Feb 5, 2:53 AM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 42 min |
| Feb 5, 6:40 AM CST | Severe Thunderstorm Warning | JAN | Adams | 60 min |
| Feb 5, 7:11 AM CST | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 59 min |
| Feb 5, 7:51 AM CST | Flash Flood Warning | JAN | Adams | 6 hr |
| Feb 5, 8:05 AM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 60 min |
| Feb 5, 8:08 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 57 min |
| Feb 5, 8:23 AM CST | Tornado Warning | JAN | Copiah, Lincoln | 57 min |
| Feb 5, 8:31 AM CST | Tornado Warning | JAN | Madison | 39 min |
| Feb 5, 8:40 AM CST | Flash Flood Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 6 hr |
| Feb 5, 8:56 AM CST | Tornado Warning | JAN | Simpson | 59 min |
| Feb 5, 9:06 AM CST | Tornado Warning | JAN | Franklin | 29 min |
| Feb 5, 9:07 AM CST | Severe Thunderstorm Warning | JAN | Jefferson | 28 min |
| Feb 5, 9:14 AM CST | Flash Flood Warning | JAN | Hinds, Rankin | 6 hr |
| Feb 5, 9:16 AM CST | Tornado Warning | JAN | Rankin | 59 min |
| Feb 5, 9:20 AM CST | Severe Thunderstorm Warning | JAN | Copiah | 45 min |
| Feb 5, 9:26 AM CST | Severe Thunderstorm Warning | JAN | Lincoln | 19 min |
| Feb 5, 10:04 AM CST | Flash Flood Warning | JAN | Simpson | 6 hr |
| Feb 5, 10:06 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 39 min |
| Feb 5, 10:20 AM CST | Tornado Warning | JAN | Rankin, Simpson | 50 min |
| Feb 5, 10:26 AM CST | Flash Flood Warning | JAN | Scott, Smith | 6 hr |
| Feb 5, 10:56 AM CST | Severe Thunderstorm Warning | JAN | Lincoln | 44 min |
| Feb 5, 11:05 AM CST | Tornado Warning | JAN | Scott, Smith | 45 min |
| Feb 5, 11:15 AM CST | Severe Thunderstorm Warning | JAN | Copiah | 45 min |
| Feb 5, 11:31 AM CST | Severe Thunderstorm Warning | JAN | Simpson | 44 min |
| Feb 5, 12:01 PM CST | Flash Flood Warning | JAN | Neshoba | 3 hr |
| Feb 5, 12:18 PM CST | Severe Thunderstorm Warning | JAN | Simpson | 32 min |
| Feb 5, 12:20 PM CST | Flash Flood Warning | JAN | Adams | 6 hr |
| Feb 5, 12:26 PM CST | Severe Thunderstorm Warning | JAN | Smith | 39 min |
| Feb 5, 12:41 PM CST | Flash Flood Warning | JAN | Newton | 4 hr |
| Feb 5, 1:00 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Newton | 45 min |
| Feb 5, 1:01 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Simpson | 59 min |
| Feb 5, 1:05 PM CST | Tornado Warning | JAN | Jasper, Newton | 55 min |
| Feb 5, 1:07 PM CST | Severe Thunderstorm Warning | JAN | Noxubee | 48 min |
| Feb 5, 1:24 PM CST | Tornado Warning | JAN | Lauderdale | 66 min |
| Feb 5, 1:37 PM CST | Severe Thunderstorm Warning | JAN | Smith | 58 min |
| Feb 5, 2:01 PM CST | Tornado Warning | JAN | Smith | 39 min |
| Feb 5, 2:03 PM CST | Tornado Warning | JAN | Smith | 37 min |
| Feb 5, 2:14 PM CST | Flash Flood Warning | JAN | Lawrence | 3 hr |
| Feb 5, 2:22 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 43 min |
| Feb 5, 2:58 PM CST | Flash Flood Warning | JAN | Copiah, Lincoln, Rankin, Simpson | 5 hr |
| Feb 5, 3:00 PM CST | Flash Flood Warning | JAN | Neshoba | 5 hr |
| Feb 5, 3:26 PM CST | Flash Flood Warning | JAN | Kemper, Noxubee | 6 hr |
| Feb 5, 3:32 PM CST | Severe Thunderstorm Warning | JAN | Newton | 43 min |
| Feb 5, 3:56 PM CST | Tornado Warning | JAN | Lauderdale, Newton | 59 min |
| Feb 5, 4:07 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Smith | 58 min |
| Feb 5, 4:16 PM CST | Severe Thunderstorm Warning | JAN | Kemper | 44 min |
| Feb 5, 4:26 PM CST | Flash Flood Warning | JAN | Covington, Jasper, Smith | 4 hr |
| Feb 5, 4:36 PM CST | Flash Flood Warning | JAN | Jefferson Davis | 4 hr |
| Feb 5, 4:56 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 49 min |
| Feb 5, 5:00 PM CST | Severe Thunderstorm Warning | JAN | Kemper | 30 min |
| Feb 5, 5:05 PM CST | Flash Flood Warning | JAN | Lauderdale, Newton | 4 hr |
| Feb 5, 5:16 PM CST | Flash Flood Warning | JAN | Lawrence | 4 hr |
| Feb 5, 5:59 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 36 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.